Arkansas, 2012

Flash Flood in Arkansas, June 12, 2012

June 12, 2012 · NWS JAN · 1 event in 1 county or zone

An additional cluster of showers and thunderstorms moved across the delta portion of Mississippi and Arkansas in wake of a derecho that moved across the region earlier in the evening. These storms caused some flooding in Dermott.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

An additional cluster of showers and thunderstorms moved across the delta portion of Mississippi and Arkansas in wake of a derecho that moved across the region earlier in the evening. These storms caused some flooding in Dermott.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 11, 9:40 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 11, 9:40 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CDT MON JUN 11 2012

.UPDATE...MADE SOME ADJUSTMENTS TO THE FORECAST TO LOWER THE
TEMPERATURES. A FEW PLACES WERE IN THE MID TO UPPER 60S.
OTHERWISE...SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR A FEW MORE
HOURS. SURFACE ANALYSIS SHOWS A TROUGH AXIS EXTENDING FROM SOUTHERN
ARKANSAS BACK INTO NORTHEASTERN TEXAS. NEW THUNDERSTORMS WERE
DEVELOPING IN THAT AREA AT THIS TIME...SO STILL WATCHING THAT AREA.
COOL...DRY AND STABLE AIR WAS PRETTY FAR AWAY.

THE STORM COMPLEX CONTINUES TO PUSH SOUTH...WITH WIDESPREAD DAMAGE
STILL OCCURRING IN THE PATH. LOOKING FOR THE BOUNDARY TO CONTINUE
TRACKING OUT OF THE CWA OVER THE NEXT FEW HOURS. THE WESTERN HALF OF
THE LINE WASN'T AS STRONG...BUT IT WAS LAGGING BEHIND...SO NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI WILL LIKELY SEE ACTIVITY LASTING
A LITTLE WHILE LONGER.

&&

.AVIATION...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE
SOUTH ACROSS THE ARKLAMISS. WIND GUSTS FROM 30 TO 50 KTS CAN BE
EXPECTED AS THE LINE APPROACHES THROUGH HBG BETWEEN 330 AND 4Z...IT
MAY BE AROUND 430Z BEFORE STORMS MOVE INTO HEZ. NORTH WINDS WILL
DEVELOP BEHIND THE STORMS BRIEFLY AND RETURN BACK TO THE SOUTH.
SHOWERS AND THUNDERSTORMS WITH FREQUENT LIGHTING WILL CONTINUE BEHIND
THE LINE THROUGH 8Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  90  72  90 / 100  59  50  24
MERIDIAN      68  89  71  92 / 100  60  42  19
VICKSBURG     70  90  70  90 / 100  55  52  29
HATTIESBURG   72  91  73  92 /  77  48  30  35
NATCHEZ       73  89  71  89 /  89  40  32  46
GREENVILLE    68  90  69  89 /  46  50  32  17
GREENWOOD     68  90  68  89 /  44  47  30  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7
Hazardous weather outlook, Jun 11, 11:54 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1254 AM CDT TUE JUN 12 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
130600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1254 AM CDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE
PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60
MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE REQUESTED TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Jun 11, 10:37 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1137 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     4 SSW COLUMBIA          31.20N 89.86W
06/11/2012                   MARION             MS   EMERGENCY MNGR

            POWER LINES WERE DOWNED AT MS HIGHWAY 35 AND OLD
            JAMESTOWN ROAD NEAR FOXWORTH

&&

DL
Local storm report, Jun 11, 10:40 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     LIGHTNING        5 S VICKSBURG           32.25N 90.87W
06/11/2012                   WARREN             MS   EMERGENCY MNGR

            *** 1 FATAL *** A MAN WAS FATALLY INJURED BY A LIGHTNING
            STRIKE NEAR THE INTERSECTION OF FISHER FERRY ROAD AND
            AMANDA DRIVE

&&

DL
Special weather statement, Jun 12, 12:15 AM CST, 1 hour 30 minutes before
MSZ018-019-025-120705-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
115 AM CDT TUE JUN 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 AM CDT TUE JUN 12 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF DEESON AT 116 AM
CDT...MOVING SOUTHEAST AT 25 MPH.

PEOPLE IN NORTHEASTERN BOLIVAR...NORTHWESTERN LEFLORE AND
NORTHEASTERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3406 9065 3399 9065 3398 9044 3382 9044
      3381 9039 3365 9045 3395 9097 3402 9095
      3403 9090 3409 9088 3410 9093 3412 9093
      3413 9085
TIME...MOT...LOC 0616Z 300DEG 22KT 3397 9081

MME
Local storm report, Jun 12, 1:16 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
216 AM CDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     HAIL             1 W CLEVELAND           33.74N 90.75W
06/12/2012  E0.25 INCH       BOLIVAR            MS   LAW ENFORCEMENT

            PEA SIZE HAIL REPORTED JUST WEST OF CLEVELAND.

&&

MME
Special weather statement, Jun 12, 1:19 AM CST, 26 minutes before
MSZ018-019-025-120820-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
219 AM CDT TUE JUN 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT TUE JUN 12 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BOYLE AT 219 AM CDT...MOVING EAST
AT 25 MPH.

PEOPLE IN SOUTHEASTERN BOLIVAR...NORTHERN LEFLORE AND CENTRAL
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3388 9044 3382 9044 3381 9019 3380 9018
      3378 9017 3376 9019 3375 9028 3372 9031
      3370 9027 3374 9024 3373 9021 3372 9013
      3347 9010 3346 9025 3354 9087 3394 9081
TIME...MOT...LOC 0719Z 286DEG 22KT 3371 9070

MME
Special weather statement, Jun 12, 1:29 AM CST, 16 minutes before
MSZ027-028-120830-
MONTGOMERY MS-CARROLL MS-
229 AM CDT TUE JUN 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 AM CDT TUE JUN 12 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TEOC AT 229 AM CDT...MOVING
SOUTHEAST AT 25 MPH.

PEOPLE IN CARROLL AND SOUTHERN MONTGOMERY COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3343 8950 3328 8960 3329 8970 3322 8975
      3332 9011 3367 9010
TIME...MOT...LOC 0729Z 300DEG 20KT 3355 9007

MME

The radar

The Little Rock radar (KLZK), 162 km away, was scanning. The volume nearest the first event began at 07:43 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Chicot

When
June 12, 1:45 AM CST to 2:45 AM CST
Where
Chicot County, 2.01 mi NNW of Dermott to 1.68 mi W of Dermott
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.544, -91.449

A couple of streets in town were under water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385331.